Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Diagnosed with anxiety or possible gallbladder problem, prescribed Alprazolam. Tiredness, unable to shake. Suggestions ?

Recently I was diagnosed with anxiety or possible gallbladder problems. They prescribed for me Alprazolam in 0.5 dose 1xday. I am definitely not aperson who can take any kind of drugs but the knot that seemed to be in my throat became unbearable. So last night I took a pill and now today I just cannot shake that tired feeling. Any suggestions to how long this feeling could last?
Asked On : Sat, 16 Feb 2013
Answers:  2 Views:  194
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Psychiatrist 's  Response
Dec 2014
Hello cyrus***
thanks for your question
first of all I would like to tell you that possible gall bladder problem is not a big problem to worry as most of the problems in gall bladder are due to gall stones which are incidental finding in a huge number of humans so you need not to worry. If inflammation occurs in gallbladder then its called cholecystitis which can be corrected by antibiotic cover or by surgery.
For anxiety you has been given Alprazolam 0.5 per day, as per my opinion its a correct dose for anxiety and it will relieve you of undue stress of gall bladder problem. But you have mentioned that you are not able to take medicines so one thing you can do is to start with 0.25 mg dose or to take mouth dissolving preparation which are better tolerated than oral preparation.
Tiredness and drowsiness after night dose of Alprazolam is like a mild hangover, try to take cup of coffee or lime juice and do light exercise, you will see improvement.
For anxiety you can try deep breathing exercises, muscle relaxation techniques etc. which are very easy to practice. You can take help to you tube
hope I solved your query.
kindly rate
Answered: Tue, 19 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

You have not given a clear picture about your main symptoms. Anyway, Alprazolam is an anti-anxiety medication which also has a sedative effect. It could be possible that this sedative effect is making you feel tired or run down.

Usuall, side effects of any medication will be prominent only during the first 1 - 2 weeks of starting the medication and will gradually subside as your body gets accostomed to the medication. One way of tackling this problem is by taking the medication in the night. If your problems still persist, then you may require a dose reduction or a change to some other non-sedative anti-anxiety medication. Please discuss about further options with your doctor.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 19 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor